How to Taper Down Your Opiate Use Safely

How to Taper Down Your Opiate Use Safely

how to taper down your opiate use

If you do your research on how to taper down your opiate use safely, you will find that there are many opinions floating around out there in the internet ether. One thing is for sure, tapering down your opiate intake is way better than going cold turkey.

Taper Down vs. Cold Turkey

You will want to taper down your opiate use. Trust me. If you have never experienced withdrawals or being dope sick, then you are quite lucky, indeed. Knowing what to expect so that you can prepare both physically and mentally is a great way to begin getting off of opiates, even before you actually start to taper down.

Going cold turkey is the opposite of doing a taper off plan. Cold turkey means to just up and quit without weaning yourself off of the steady supply of opiates you have been taking. If you don’t taper off, your withdrawal will be much more acute: the dope sick symptoms will be way more harsh and difficult to endure.

Opiate Withdrawal Symptoms

Opiate withdrawal symptoms are often described as flu-like in nature. You will experience muscle aches, watery eyes, excessive yawning, runny nose, sweating, abdominal cramping, diarrhea, vomiting, and chills and goose bumps.

There are also psychological withdrawal symptoms when you quit taking opiates. You will experience insomnia, depression, agitation and anxiety. Neurological symptoms of opiate withdrawal are restlessness (such as Restless Leg Syndrome – which you may experience in your arms and neck, as well) and, in severe cases, seizures.

How to Taper Down From Opiates

You will want to go about your taper in a slow and regimented way. One way to do this is to reduce your opiate doses by about 20% to 25% every 2 or 3 days to minimize withdrawals. Tapering off your dosage before you stop cold turkey makes everything so much better. If you are taking anything above 10 mg of any opiate more than twice a day then tapering to a lower dosage is the best thing you can do for you and your body. You may think this is impossible but it can be done and your withdrawal symptoms will be greatly lessened.

Other Helpful Tips While You Taper Off Opiates

OTCs

  • Get over-the-counter pain relievers such as ibuprofen (Advil) or naproxen (Aleve), and acetaminophen (Tylenol). Also get Epsom salts and take hot baths as often as possible during your taper down from opiates. These will help you to manage the body aches that you will experience during withdrawal. Remember: the small aches that you’ve been handling easily with opiates are going to feel magnified while the drugs are leaving your system.
  • Get an antihistamine with sedating effects, such as diphenhydramine (Benadryl), or dimenhydrinate (Dramamine). These will help with the watery eyes as well as with the nausea and insomnia.
  • Get anti-diarrhea medicine. Again, going through withdrawal from opiates, even if you taper off opiates will cause diarrhea. Loperamide hydrochloride (Immodium AD) is your best bet.

**Helpful hint: Make sure to get a 2-week supply of these over-the-counter medications because, once you start the withdrawal process, you will not want to walk or drive anywhere.

Prepare a comfortable environment, whether it’s your room or the couch. Be sure to have comfortable pillows and comfy blankets.

Don’t go it alone. If you aren’t checking into a rehab facility, then stay with someone who will support you during the withdrawal process and who understands how to taper off of opiates. This is particularly helpful because you may be tempted to take more than you have planned once the going gets tough. Having someone help you taper down by holding onto your opiate supply and giving you each dose on a strict schedule.

And lastly, drink plenty of water and eat regularly, even if you don’t feel hungry. Your body needs nourishment and hydration. Vomiting and diarrhea can cause dehydration so be sure to drink water or fruit juice to replace any fluids that you lose.

 

 

 

 

Source:

http://www.wikihow.com/

Are Roxys Worse Than Heroin?

Are Roxys Worse Than Heroin?

Roxys, slang for Roxicodone – a brand name for the generic oxycodone, is basically heroin in a pill form. It is an opioid, narcotic painkiller that is highly addictive. Roxys can be swallowed, smoked, crushed and snorted, or mixed with water and injected – all just like heroin.

Roxys Worse than Heroin: Social Acceptance

What makes roxys worse than heroin, in a way, is their social acceptance. Roxicodone and Roxicet are legal by prescription whereas heroin is a known illicit “street drug.” People who are prescribed roxys by their doctors are more likely to follow doctors’ orders without asking questions about the drug they are being given. Roxicodone is a powerfully potent narcotic that has the same incidence of addictiveness as heroin.

Roxys Worse than Heroin: Accessibility

Roxy is arguably worse than heroin because it is a lot more accessible than heroin. Whereas heroin is only available on the street, roxys can be found in many home medicine cabinets. More and more high school students and college students are taking painkillers like roxycodone because their parents or their friends’ parents leave their prescription bottles lying around. Also, people who they themselves have been prescribed roxys due to a legitimate condition with pain become hooked and can simply get their doctors to keep prescribing the painkillers. And, roxys like heroin can be bought “on the street,” too.

Roxys Worse than Heroin: Physical Dependence

Roxys come in 15, 20, and 30 mg and it is said that a 30mg pill of Roxicodone or Roxicet is the equivalent to one bag of heroin but that is not a trusted way to compare the two, since heroin potency can vary from bag to bag and batch to batch.

The withdrawal from roxys and heroin can range from mild to severe, depending on how much and how long you have been taking either drug. Withdrawal symptoms usually begin six to 30 hours after last use and can be compared to flu-like in nature. People who are physically dependent on roxys or heroin will experience agitation, anxiety, muscle aches, watery eyes, insomnia, runny nose, sweating, and constant yawning when they suddenly stop using, or go cold turkey. Also, restless legs (and arms, neck, hands, and feet) also called “the jimmies,” anxiety, and depression are all part and parcel of opiate withdrawal. These symptoms are virtually the same for both roxy users and heroin users.

Some people say withdrawal from roxies is worse than heroin and other say that heroin withdrawal is worse. It really depends on the individual, how much they have been using, for how long, and the number of times they have gone cold turkey. Because, every time you “kick” is like a shock to the system and so each time gets worse and worse.

Roxys Worse than Heroin: Overdose

Both heroin and roxys are a central nervous system depressant which means that, if you take too much, your breathing can be slowed to a halt. This is when overdose occurs. Many times, people simply fall asleep and stop breathing when they have taken too much of either drug. Heroin may be slightly worse than roxys in this capacity because its potency is never exactly known whereas, a 30mg roxy pill is always 30mg. But, people abusing roxys and heroin have the same tendency to overdo it, leading to tragic repercussions.

So, Are Roxys Worse than Heroin?

Basically, these drugs are one in the same and are both extremely potent and addictive. Because of their social acceptance and accessibility, it can be argued that roxys are worse than heroin.

 

 

 

 

 

 

 

 

 

 

 

 

 

Sources:

http://www.drugsense.org/

http://alcoholism.about.com/